Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 2, 2018, 3:32 PM EDT for 5 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2018, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 2, 2018, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, NC, Durham County, NC, Lee County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:40 PM EDT | FLASH FLOOD | Pittsboro, NC | EXTENSIVE STREET AND LOW LYING FLOODING IN THE PITTSBORO BUSINESS DISTRICT. |
| Aug 2, 3:45 PM EDT | FLASH FLOOD | 1 Ssw Durham, NC | SEVERAL STREETS EXPERIENCING FLOODING, INCLUDING SECTIONS OF ROXBORO ST AND LUMLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted.
930
WGUS52 KRAH 021932
FFWRAH
NCC037-063-105-135-183-022230-
/O.NEW.KRAH.FF.W.0027.180802T1932Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
332 PM EDT THU AUG 2 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southeastern Orange County in central North Carolina...
Northern Lee County in central North Carolina...
Western Wake County in central North Carolina...
Chatham County in central North Carolina...
Durham County in central North Carolina...
* Until 630 PM EDT
* At 330 PM EDT, Doppler radar indicated a cluster of slow moving
thunderstorms, producing flooding across the warned area. Between
one and two inches of rain has already fallen, mainly in vicinity
of Pittsboro and Carrboro. Flash flooding is expected to begin
shortly. An additional one to two inches of rain is probable
through 5 PM, especially over western wake and southern Durham.
* Some locations that will experience flooding include...
Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Carrboro,
Fuquay-Varina, Goldston, RDU International and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
3558 7891 3554 7895 3554 7953 3604 7899
3609 7881
$$
WSS3 follow-up statements
780
WGUS72 KRAH 022002
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
402 PM EDT THU AUG 2 2018
NCC037-063-105-135-183-022230-
/O.CON.KRAH.FF.W.0027.000000T0000Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Lee NC-Wake NC-Chatham NC-Durham NC-
402 PM EDT THU AUG 2 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN ORANGE...NORTHERN LEE...WESTERN WAKE...CHATHAM AND
DURHAM COUNTIES...
At 358 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen, mainly around the Pittsboro area. Flash flooding is expected
to begin shortly. Emergency personnel have received reports of
extensive street and low lying flooding around the business district
in Pittsboro.
Some locations that will experience flooding include...
Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Carrboro,
Fuquay-Varina, Goldston, Rdu International and Apex.
Additional rainfall amounts of one to two inches are likely,
especially around Chapel Hill and Durham, in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
3558 7891 3554 7895 3554 7953 3604 7899
3609 7881
$$
WSS665
WGUS72 KRAH 022054
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
454 PM EDT THU AUG 2 2018
NCC037-063-105-135-183-022230-
/O.CON.KRAH.FF.W.0027.000000T0000Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Lee NC-Wake NC-Chatham NC-Durham NC-
454 PM EDT THU AUG 2 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN ORANGE...NORTHERN LEE...WESTERN WAKE...CHATHAM AND
DURHAM COUNTIES...
At 447 PM EDT, local law enforcement and emergency managers reported
heavy rain due to slow moving thunderstorms has caused extensive
flooding of streets and low lying areas around the city of Durham,
and across Orange county, particularly around Chapel Hill. Emergency
managers in Chapel Hill report Boling Creek spilling out of its
banks in a few spots near an apartment complex. In addition, highway
157 in the Caldwell area is experiencing extensive ponding of water.
In Durham, extensive street flooding is occurring along sections of
Roxboro Street, as well as along a portion of Lumley Road.
While the torrential downpours have ended, it will take some time
for the water levels to recede.
Some locations that will experience flooding include...
Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Carrboro,
Fuquay-Varina, Goldston, RDU International and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
3558 7891 3554 7895 3554 7953 3604 7899
3609 7881
$$
WSS970
WGUS72 KRAH 022225
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
625 PM EDT THU AUG 2 2018
NCC037-063-105-135-183-022235-
/O.EXP.KRAH.FF.W.0027.000000T0000Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Lee NC-Wake NC-Chatham NC-Durham NC-
625 PM EDT THU AUG 2 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ORANGE...NORTHERN LEE...
WESTERN WAKE...CHATHAM AND DURHAM COUNTIES WILL EXPIRE AT 630 PM
EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
3558 7891 3554 7895 3554 7953 3604 7899
3609 7881
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:18 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 2, 3:18 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 318 PM EDT Thu Aug 2 2018 .SYNOPSIS... The upper level trough over the Appalachians is expected to gradually weaken through Saturday. Bermuda high pressure will build in from the western Atlantic this weekend and early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 315 PM Thursday... ...Flash flood threat for all the Piedmont through Friday at 800 PM... With merging low level boundaries focusing training thunderstorms over the Piedmont, we placed all the Piedmont into the Flash Flood Watch. The Watch was also extended in time through Friday evening at 800 PM. This will cover the expected rounds of thunderstorms with very heavy rain this afternoon, again later tonight (west), and much of central NC Friday. For the current situation, the merging outflows (one racing north and northwest from the Coastal Plain and Sandhills and the other moving slowly east through the eastern Piedmont) are expected to initially focus a wet microburst wind threat and flash flood threat along a line extending from Southern Pines to Sanford through the Triangle and Henderson/Oxford. It appears that the severe threat will only last for a few hours before evolving to a general flash flood threat. The flash flood threat may then begin to shift west again with time, back into the western Piedmont (per the CAMS model solutions). The current satellite and radar trends suggest additional storms over the higher terrain to advance east again into parts of the western Piedmont. There had already been flash flooding this morning in the Triad region. Any additional rain there will be problematic to say the least. The eastern Piedmont has not been as wet the last few days, so the flooding will be slower to develop (but with hourly rates to 3 inches through 500 PM) expect additional Warnings. The overturning due to the storms in the SE may stabilize that region, with a lull expected there late afternoon into the evening (Fayetteville to Raeford and Laurinburg). We will maintain the current likely to categorical POP, with the diurnal uptick of convection expected through the afternoon lasting into the early evening. Current data supports MLCapes 1500-2000 J/KG where the breaks occur, bulk shear 30-35kt (NW), and strong surface moisture convergence along outflows over the region. A few isolated strong wind gusts are expected (under 50 mph) - yet with saturated soils and weight of wet trees, even garden variety storms with gusts to 40 mph may produce downed trees. CAMS suggest convection will become more scattered to widely scattered this evening. Another round of convection may evolve tonight in the west - as yet another disturbance aloft rotates around the base of the southern Appalachians as the upper trough slowly weakens, threatening the western half of central NC (essentially the current Flash Flood Watch area). && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 415 AM Thursday... We'll still see numerous showers and storms with the potential for locally heavy rain and gusty winds. One more day of highs in the low-mid 80s, under mostly cloudy skies, before the heat starts gearing back up. Expect lows of 69-73 with pops slipping to low chance overnight as ascent quiets across the area. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 PM Thursday... The Atlantic subtropical ridge builds west on Saturday and Sunday with a west to east oriented ridge axis centered near KCHS on Sunday afternoon with heights of 595dm. Precipitable water values on Saturday will range from 1.8 in the west to 2.1 in the east with PW values dropping a bit on Sunday. The air mass across central NC will be weak to moderately unstable during the afternoon and evening with frictional convergence near the coast, convergence near a weak Piedmont trough and differential heating in the mountains leading to widely scattered thunderstorms. Highs will range in the mid 80s to around 90 over the weekend with lows in the lower 70s. The upper level ridge shifts further west early next week with the ridge becoming centered over the southern Plains by Wednesday. A short wave trough in the westerly flow aloft moves across the Mid Atlantic and Carolinas on Monday and with some forcing for ascent and cooler air aloft, thunderstorm chances increase a bit. The flow aloft becomes more northwesterly on Tuesday with disturbances aloft supporting convective chances in the 30-40% range. Upper-level heights fall on Wednesday ahead of a stronger short wave trough that arrives in the OH Valley late in the day. The stronger flow aloft should support a more prominent Piedmont trough on Wednesday which will allow for an increase in convective coverage. Low level thickness values increase next week supporting highs in the upper 80s to lower 90s with some guidance even suggesting a couple of degrees hotter on Tuesday and Wednesday. -Blaes && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 315 PM Thursday... Thunderstorms will affect most of the TAF sites through 23z today, then a break expected. MVFR to IFR VSBYS and CIGS. Another round is expected later tonight in the KGSO area. Looking beyond 12z Fri, unsettled weather will continue through Fri, with a similar cycle of late-night/early-morning MVFR conditions followed by a slow rise to VFR by noon, scattered to numerous showers in the afternoon and early evening, followed by a trend back down to MVFR to IFR by midnight. Mid level ridging building in from the east Sat/Sun should result in a decrease in showers/storms as well as improved aviation conditions lasting into Mon. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday evening for NCZ007>010- 021>026-038>041-073>076-083-084. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...Haines AVIATION...Badgett/Hartfield
Hazardous weather outlook, Aug 2, 4:00 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 400 AM EDT Thu Aug 2 2018 NCZ007>011-024>028-040>043-074>078-083>086-088-089-030900- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 400 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Locally heavy downpours are possible today and tonight. This may lead to standing water and flooding of creeks and ditches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for locally heavy rainfall will continue into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, although spotters are encouraged to report excessive rainfall measurements to the National Weather Service. NCZ021>023-038-039-073-030900- Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly- 400 AM EDT Thu Aug 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 2:50 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
250 PM EDT THU AUG 2 2018
NCZ008-009-026-041-021945-
Franklin NC-Vance NC-Wake NC-Granville NC-
250 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE...CENTRAL
GRANVILLE...NORTH CENTRAL WAKE AND NORTHWESTERN FRANKLIN COUNTIES
UNTIL 345 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Creedmoor, moving northeast at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Henderson, Oxford, Creedmoor, Butner, Kittrell, Stem, Stovall, Falls
Lake State Rec Area, Gillburg and South Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3630 7828 3627 7830 3597 7864 3602 7871
3603 7872 3603 7873 3605 7875 3607 7875
3607 7878 3609 7879 3609 7881 3611 7881
3647 7860
TIME...MOT...LOC 1849Z 214DEG 17KT 3613 7866
HAINESSpecial weather statement, Aug 2, 2:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
252 PM EDT THU AUG 2 2018
NCZ041-077-021945-
Harnett NC-Wake NC-
252 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT AND
SOUTHWESTERN WAKE COUNTIES UNTIL 345 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fuquay-Varina, or 10 miles north of Lillington, moving north at 15
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cary, Garner, Fuquay-Varina, Angier, Apex, Holly Springs, Lake
Wheeler, New Hill, Harris Lake Boat Launch and Duncan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3570 7865 3549 7875 3551 7893 3556 7893
3558 7892 3559 7894 3572 7895 3575 7879
TIME...MOT...LOC 1852Z 193DEG 14KT 3555 7884
HAINESSpecial weather statement, Aug 2, 3:05 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
305 PM EDT THU AUG 2 2018
NCZ041-042-022000-
Johnston NC-Wake NC-
305 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND NORTHWESTERN
JOHNSTON COUNTIES UNTIL 400 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Garner, or 14 miles south of Raleigh, moving north at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Raleigh, Garner, Clayton, Knightdale, Wendell, Lake Wheeler, Lake
Benson and William B Umstead State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3552 7845 3555 7872 3584 7875 3588 7852
3578 7829
TIME...MOT...LOC 1905Z 192DEG 15KT 3562 7858
HAINESSpecial weather statement, Aug 2, 3:09 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
309 PM EDT THU AUG 2 2018
NCZ041-022000-
Wake NC-
309 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAKE COUNTY UNTIL
400 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fuquay-Varina, or 7 miles south of Cary, moving north at 20 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Raleigh, Cary, Rdu International, Apex, Holly Springs, Morrisville,
Lake Wheeler, Carpenter and William B Umstead State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3561 7873 3564 7889 3586 7888 3588 7875
3581 7863
TIME...MOT...LOC 1909Z 192DEG 16KT 3567 7881
HAINESSpecial weather statement, Aug 2, 3:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
314 PM EDT THU AUG 2 2018
NCZ040-075>077-084>086-022015-
Scotland NC-Richmond NC-Lee NC-Chatham NC-Hoke NC-Harnett NC-
Moore NC-
314 PM EDT THU AUG 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...NORTHEASTERN
SCOTLAND...WEST CENTRAL HARNETT...NORTHEASTERN RICHMOND...LEE...
NORTHWESTERN HOKE AND SOUTHERN CHATHAM COUNTIES UNTIL 415 PM EDT...
At 314 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pittsboro to 7 miles
west of Hoffman. Movement was east at 25 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Goldston, Whispering Pines, Pinebluff and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3497 7980 3518 7968 3516 7962 3521 7966
3568 7938 3569 7897 3561 7899 3560 7898
3498 7932
TIME...MOT...LOC 1914Z 256DEG 21KT 3567 7923 3506 7968
HAINESSpecial weather statement, Aug 2, 3:22 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
322 PM EDT THU AUG 2 2018
NCZ027-028-043-022000-
Edgecombe NC-Nash NC-Wilson NC-
322 PM EDT THU AUG 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH...SOUTHWESTERN
EDGECOMBE AND NORTHERN WILSON COUNTIES UNTIL 400 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elm City, or 11 miles south of Nashville, moving north at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Dortches, Red Oak,
Sharpsburg, Spring Hope, Sims and Battleboro.
LAT...LON 3569 7775 3573 7807 3604 7812 3605 7811
3611 7785 3600 7762
TIME...MOT...LOC 1922Z 188DEG 26KT 3580 7791
HAINESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:08 PM EDT | Special Weather Statement | RAH | Alamance | 67 min |
| Aug 1, 9:43 PM EDT | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph, Stanly | 3 hr |
| Aug 1, 10:20 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more | 46 hr |
| Aug 2, 6:43 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 92 min |
| Aug 2, 7:29 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Aug 2, 8:15 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 7 hr |
| Aug 2, 9:10 AM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 6 hr |
| Aug 2, 11:35 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 3 hr |
| Aug 2, 11:56 AM EDT | Special Weather Statement | RAH | Granville, Person | 49 min |
| Aug 2, 12:12 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Aug 2, 12:18 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 117 min |
| Aug 2, 12:47 PM EDT | Special Weather Statement | RAH | Durham, Orange | 43 min |
| Aug 2, 1:10 PM EDT | Special Weather Statement | RAH | Granville, Person | 50 min |
| Aug 2, 1:31 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Aug 2, 1:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| Aug 2, 1:52 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 77 min |
| Aug 2, 1:55 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 50 min |
| Aug 2, 1:58 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 47 min |
| Aug 2, 2:00 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 2, 2:03 PM EDT | Areal Flood Advisory | RAH | Guilford | 92 min |
| Aug 2, 2:04 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson | 34 min |
| Aug 2, 2:28 PM EDT | Special Weather Statement | RAH | Chatham | 47 min |
| Aug 2, 2:30 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 60 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | RAH | Moore | 58 min |
| Aug 2, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 41 min |
| Aug 2, 2:43 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 2 hr |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 27 min |
| Aug 2, 2:50 PM EDT | Special Weather Statement | RAH | Granville, Vance | 55 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Aug 2, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 47 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Aug 2, 3:08 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Richmond | 112 min |
| Aug 2, 3:09 PM EDT | Special Weather Statement | RAH | Wake | 51 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 24 min |
| Aug 2, 3:14 PM EDT | Special Weather Statement | RAH | Lee, Moore, Richmond | 61 min |
| Aug 2, 3:22 PM EDT | Special Weather Statement | RAH | Nash | 38 min |
| Aug 2, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 43 min |
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 51 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 61 min |
| Aug 2, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 44 min |
| Aug 2, 3:50 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Aug 2, 3:56 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Aug 2, 4:06 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 6 hr |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 35 min |
| Aug 2, 4:11 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Aug 2, 4:16 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 93 min |
| Aug 2, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 27 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | RAH | Warren | 23 min |
| Aug 2, 4:42 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| Aug 2, 5:06 PM EDT | Special Weather Statement | RAH | Randolph | 39 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Aug 2, 5:24 PM EDT | Special Weather Statement | RAH | Davidson | 51 min |
| Aug 2, 5:47 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 3 hr |
| Aug 2, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 41 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.